Radiotherapy can be a Cofactor in the Development and Severity of Lapatinib-Capecitabine-Related Skin Rash
Makaleler > Tam Makale · 2024
Yazarlar: Nilay DUMAN, MERYEM DEMİR, Sercan ÖN, Zeynep ÖZSARAN
Asthma Allergy Immunology, ESCI İndekslerine Giren Dergi, Uluslararası, Scopus, 2024, ss 82-84
DOI: 10.21911/aai.247
Özet
Skin rash induced by concurrent radiotherapy during lapatinib-capecitabine (LC) treatment has been rarely reported.We aim to draw attention to the potential of radiotherapy to act as a cofactor in the development of LC-related skin rash.Herein, we report a case with a drug-related skin rash triggered by radiotherapy during LC treatment.A 31-year-old woman with inflammatory metastatic breast cancer presented with a skin rash during LC treatment combined with radiotherapy.She was started on LC treatment, and palliative whole cranial radiotherapy was applied 3 days later.Three days after the radiotherapy, acneiform lesions started from the scalp and a maculopapular rash developed on the trunk and extremities.LC treatment was interrupted and skin lesions regressed rapidly with topical dermatological care, oral H1-antihistamine, and short-term oral steroid treatment.Although LC treatment was restarted alone in the follow-up, no recurrence was observed.Radiotherapy may be a cofactor in the development and severity of skin toxicity during LC treatment.There is a need to elucidate whether the immunological mechanisms of skin eruptions occurring during concomitant chemoradiotherapy are due to the radiosensitizing effects of biological agents or exacerbation by radiotherapy.